Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

I have been having back to back nose bleeds

A doctor yesterday diagnosed me with a sinus infection and today I have been having back to back nose bleeds along with the non stop flow of mucus. Is it the sinus infection, decongestants drying me out (Psuedofed (sp?) or dayquil s Phenylephrine), or is it possibly something else ?
Asked On : Fri, 18 Feb 2011
Answers:  2 Views:  339
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there,

If it's too much or too frequent you need medical attention.
1.The most common causes are nose picking and trauma to the nose. Sinus infection or decongestants usually don't cause bleeds
2. The other less common causes could be increased blood pressure or even tumors deep in your nose or sinuses.

Answered: Fri, 18 Feb 2011
I find this answer helpful
ENT Specialist Dr. Naveen Kumar's  Response

You can expect bleeding from the nose during acute sinusitis. In fact, using nasal decongestants can dry up your nose and make the mucus secretions thick. You need to start on antibiotics and mucolytics (such as ambroxyl/bromhexine) as soon as possible, use saline nasal drops 3 drops 3-4 times/day after consulting your ENT specialist. Also, drink plenty of warm water (it keeps the nose moist and liquifies the thick mucus) and do steam inhalation 2-3 times/day.

Dr. Naveen Kumar
Answered: Fri, 18 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor